anyone stop lyrica???

Discussion in 'Fibromyalgia Main Forum' started by lin-z, Mar 1, 2006.

  1. lin-z

    lin-z New Member

    I was told to stop the lyrica..to stop everything and kind of start from scratch. I was only on 150 mg (3 50's a day) and tapered down to one a day. I am now skipping every other day. Has anyone stopped this drug and had any probs? i seem to be tapering correctly but have a headache which thank God i RARELY get.

    My husband has had a terrible flu and i hope its not that. Any experiences with getting off the lyrica? which , by the way, seemed to do nothing for me in any way..emotionally or physically.

    thanks, Lindsey
  2. Meghanne

    Meghanne New Member

    I discontinued it, not the proper way by tapering, but just stopped. DO NOT do that. It can put you at seizure risk, but I got fed up, and sometimes we react emotionally and make bad decisions. Fortunately I was/am fine.

    I hope the headache eases up, but it certainly could be from tapering off it.

    Trish
  3. Meghanne

    Meghanne New Member

    For Lindsey.
  4. from **300MGS** due to SEVERE feet, legs, arms, wrists, hands, torso, twitching & jerking... and then Tuesday night in bed....which had been my entire reason for calling them Wednesday morning....

    while laying on my back, with two pillows under my legs, at the knees, with my eyes shut, my husband and I had just gone to bed, and...my upper body shot up out of bed, and my shoulders & head were thrashing side to side. Then (this only lasted all of a split second.), dropped right back down on my pillow. I nearly yelled to my husband, in a frustrated..and *scared out of my mind!* voice.."Now what the he** was that!??" and burst into tears, as I was absolutely horrified!

    I had had it with Lyrica. When I started it, It JUST ocasionally caused my foot to doral flex, that is flip upwards, that did not bother me, and I didn't think much of it.. since, my body has done this on it's own, on other medications,.....and without them.. but, as time has gone on, it's moved on, to knee jerks, then upper legs jerking outwards, and looking like fish out of water, flopping around, and the torso jerking at night, while on my side..etc..

    To slowly progressing on and on, to my arms & wrists jerking at rest too..

    But, this epidode with my upper body shooting up off my pillow and having...a thrashing episode of sorts, just for a very quick second...was still far too much, and way way too violent, and worrisome for me. No WAY.

    I called to see what the heck they thought I should do, though, I was not going to settle for anything but quitting this medication after that episode...but, was suprised the nurse said to quit cold turkey.

    I made sure she called the DR to ask HER about it FIRST. Not just be telling patients that because it was after hours and she wanted to go home. (by the way...(GRRR!) I CALLED, at 9AM! never heard back...so called again at 4:10pm...10min after closing. I was suprised I got a call back at all by them that time either!)

    But, that is it, dr said that too, just "quit" no tapering off of it. and, I didn't take any last night, and none today, and I feel fine. My vision is better today. Hopefully I will not jerk/twitch anymore soon!


    Take care all,

    laura
  5. lin-z

    lin-z New Member

    wow i never heard of such a reaction...how long were you on it and did they say they would replace it with something? i frankly dont want anything else...especially if its as useless as lyrica was.

    my new rheum is thinking ra which isnt a great diagnosis but i did hear things can be ok if caught early... right now my cervical disc disease is flared up bad but my legs are def better ......

    good luck and thanks for responding, Lindsey
  6. on this post, but, I've been in bed since my last post, basically, very sick off and on. In bed, constantly, but, nausea coming and going in waves, and pain constantly, insomnia, sweats, etc.

    Complete misery. The sweating, I don't know if it is related, and the insomnia as well, to me having quit the Lyrica "cold turkey". My husband wonders too.. That's the way the pain clinic insisted I do it though, I asked the nurse twice, and made her call the doctor, and call me back, as it was after closing when she told me to "don't take it anymore", and "just stop taking it, until I can ask the doctor" and, I didn't quite feel comfortable with those responses.. I've *never* discontinued that type of drug without weaning down.

    I was on it since the beginning of November, to answer your question, also..

    Unfortunately, yes, for me, they *will have* to replace the Lyrica with something else, due to my facial nerve pain condition, and the burning in my feet..they never ever go away, and my facial nerve pain cannot be treated just for flares, I have to be on medication for it continuously, and no more steroid tapers ever, for acute flares, as they have done "a number" on my heart, and bones/joints. The steroid/pain medication combo was a treatment they started for it only after the surgical mishap for it anyway... We have no idea why they work for it, nerve inflammation I reckon,

    Otherwise, no, I would not want to go on anything else either, after that severe of an episode as I had last week in bed either...although, I *have* had the twitching & jerking, in my legs, feet, and very, very rarely, in my arms,before...they've been very isolated odd, random little incidences(sp) here or there over the years.. not every single night, progressively getting worse and worse, and just repeated jerks/twitches, like that on the Lyrica... it was like electricity shocking me making me just jerk around, every few minutes, and the creepiness that came with all that flopping around, just..... ick!

    I see my pain clinic doctor again the 17th, and the thing that aggravates me ...besides them just telling me to "stop taking 300mgs" just like it was nothing....and no monitoring, whatsoever...(!!!) is also the fact that they cared not one bit, even though I twice, expressed my concern that my appt was still more than 2 wks away, and that left me without anything to replace it for that long, in the middle of winter, (one of the worst times with my facial pain) and asked were they sure she did not want to try me on something else until me appt..

    (my thinking, being, at my appointment, was, then I could tell her how I was doing by then* on anything new!). But, nope.

    So, here I've not been sleeping, been breaking into horrible sweats, and I was already nauseated the day that I called them, so that isn't related, but, quitting Lyrica did not *help* me feel any better, from having already been really sick for the past cpl of months.. on top of it they've helped add sweating and insomnia to it, and my previous pains return.... I did not need anything added for sure..

    Lyrica, besides the problem I had with the muscles jerking everywhere though, honestly, and 7lbs weight gain....was a *GODSEND* for my burning feet...I HAVE to say that! my feet, and my facial pain, are something I would never wish on my worst enemy...but this facial pain....I wish the neurosurgeon who'd made it 10 times worse on me, would know what it is like for just a few days...to know what he** she's put on me the rest of my life. Other than that... no one..in the world..so, I realize people, generally don't seem to care for it so far...but for these 2 things, and also my hands...it was a godsend for me. I just do NOT trust drugs that have not been on the market for less than 5-6+ years! just my thinking...(even then, I don't like them much)


    ((((((((((((HUGS)))))))))))

    Laura
  7. cathugs

    cathugs New Member

    I was on 150mg twice daily. I stopped cold turkey.I took it about three months.I gained several pounds that I sure did'nt need. My ankles were also swelling badly.I couldn't tell that it was making me feel any better, I am aiso on effexor xr 300mg daily-vicodin 500mg. three times a day-klonipin-zanaflex 4mg,one to two at night-ambien 10mg. at night.-tiazac and lopressor for hbp.-prevacid 30mg a day-
    and imitrex 50mg. as needed for migraines.So I don't really know if I had any withdrawal symptoms , or not.
    I wouldn't want to take it again.
    xoxo cathugs xoxo